Alert archive / Oklahoma / Excessive Heat Warnings in 2021

Excessive Heat Warning 5, NWS Tulsa, OK

August 9, 20218 counties in Oklahoma

NWS Tulsa, OK issued this excessive heat warning at Aug 9, 2021, 4:05 AM CDT for 8 counties in Oklahoma. It took effect at Aug 9, 2021, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2021, 4:05 AM CDT (09:05 UTC)
In effect from
Aug 9, 2021, 12:00 PM CDT
Expired
Aug 9, 2021, 8:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2779 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2779 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS74 KTSA 090905
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
405 AM CDT Mon Aug 9 2021

OKZ054>057-059>062-067-100100-
/O.UPG.KTSA.HT.Y.0016.210809T1700Z-210810T0100Z/
/O.NEW.KTSA.EH.W.0005.210809T1700Z-210810T0100Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-
Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, and Wagoner
405 AM CDT Mon Aug 9 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* WHAT...Dangerously hot conditions with heat index values up to 
  112 expected.

* WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, 
  Rogers, Mayes and Wagoner Counties.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...The combination of hot temperatures and high humidity 
  will combine to create a dangerous situation in which heat 
  illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ049-053-068-073>076-100100-
/O.EXA.KTSA.HT.Y.0016.210809T1700Z-210810T0100Z/
Pushmataha-Choctaw-Cherokee-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Antlers, Clayton, Hugo, Tahlequah, 
McAlester, Stigler, Wilburton, and Poteau
405 AM CDT Mon Aug 9 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

* WHAT...Heat index values up to 110 expected.

* WHERE...Pushmataha, Choctaw, Cherokee, Pittsburg, Haskell, 
  Latimer and Le Flore Counties.

* WHEN...From noon to 8 PM CDT today.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ019-020-029-OKZ058-063>066-070>072-100100-
/O.CON.KTSA.HT.Y.0016.210809T1700Z-210810T0100Z/
Crawford-Franklin-Sebastian-Ottawa-Delaware-Creek-Okfuskee-
Okmulgee-Muskogee-McIntosh-Sequoyah-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Miami, Grove, Jay, Sapulpa, Okemah, Okmulgee, Muskogee, Checotah,
and Sallisaw
405 AM CDT Mon Aug 9 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 110 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From noon to 8 PM CDT today.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
1 follow-up statement
282 
WWUS74 KTSA 091914
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
214 PM CDT Mon Aug 9 2021

OKZ054>057-059>062-067-101000-
/O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/
/O.CON.KTSA.EH.W.0005.000000T0000Z-210810T0100Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-
Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, and Wagoner
214 PM CDT Mon Aug 9 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot 
  conditions with heat index values up to 113. For the Heat 
  Advisory, heat index values up to 110 expected.

* WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, 
  Rogers, Mayes and Wagoner Counties.

* WHEN...For the Excessive Heat Warning, until 8 PM CDT this 
  evening. For the Heat Advisory, from noon to 8 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high humidity 
  will combine to create a dangerous situation in which heat 
  illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ019-020-029-OKZ049-053-058-063>066-068-070>076-101000-
/O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/
/O.CON.KTSA.HT.Y.0016.000000T0000Z-210810T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Ottawa-Delaware-
Creek-Okfuskee-Okmulgee-Cherokee-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Miami, Grove, Jay, Sapulpa, Okemah, 
Okmulgee, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
214 PM CDT Mon Aug 9 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

* WHAT...Heat index values up to 109 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...For the Heat Advisory, until 8 PM CDT this evening. For 
  the Heat Advisory, from noon to 8 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ001-002-010-011-OKZ069-101000-
/O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/
Benton-Carroll-Washington AR-Madison-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, 
and Stilwell
214 PM CDT Mon Aug 9 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

* WHAT...Heat index values up to 109 expected.

* WHERE...In Oklahoma, Adair County. In Arkansas, Benton, 
  Carroll, Washington AR and Madison Counties.

* WHEN...From noon to 8 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this excessive heat warning went out at Aug 9, 12:23 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 9, 12:23 AM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1223 AM CDT Mon Aug 9 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail through the period. An isolated
shower or storm is not out of the question tonight and early
tomorrow morning, but confidence is too low to mention for any
site. Gusty southerly winds will once again be common tomorrow
afternoon for all sites.

Bowlan

&&

.PREV DISCUSSION... /Issued 944 PM CDT Sun Aug 8 2021/

DISCUSSION...
Still the potential for a few isolated strong to severe thunderstorms
overnight across far northeast Oklahoma and northwest Arkansas,
although the overall threat appears to have decreased somewhat.
Moderate elevated instability will persist overnight as the low
level jet continues to strengthen. Overall thunderstorm coverage
is expected to remain isolated and this is supported with several
of the latest CAM solutions / 00Z NAM. Given a few storms could
linger into Monday morning added slight chance pops for NE OK/NW
AR. Otherwise, forecast on track. Updated zones / HWO has been
sent, including lowering severe weather probabilities further into
the lower end of the limited category.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   98  80  99  79 /  20   0   0  10
FSM   96  78  98  78 /  10   0   0   0
MLC   96  77  97  77 /  10   0   0   0
BVO   96  77  98  77 /  20   0   0  10
FYV   93  75  94  73 /  20   0  10   0
BYV   93  75  95  75 /  20  10  10   0
MKO   96  78  97  77 /  20   0   0   0
MIO   93  77  95  76 /  20   0   0  10
F10   97  77  98  78 /  10   0   0   0
HHW   95  77  96  76 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 8 PM CDT this evening for
     OKZ054>067-070>072.

AR...Heat Advisory from noon today to 8 PM CDT this evening for
     ARZ019-020-029.

&&

AVIATION.....04
Hazardous weather outlook, Aug 8, 9:30 PM CDT, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
930 PM CDT Sun Aug 8 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
930 PM CDT Sun Aug 8 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Northeast Oklahoma and Northwest Arkansas.
	ONSET...Overnight.

DISCUSSION...

A limited risk for severe thunderstorms will persist across far northeast
Oklahoma into northwest Arkansas into the overnight hours. Damaging winds
to 60 mph and quarter size hail will be the main threats.  Overall
thunderstorm coverage is expected to remain fairly isolated.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY thru WEDNESDAY...Dangerous Heat Potential.
THURSDAY and FRIDAY...Thunderstorm and Dangerous Heat Potential.
SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Dangerous heat and humidity are forecast for much of this upcoming
work week. Afternoon heat indices between 105 and 110 degrees will
be common across eastern Oklahoma and west central Arkansas, with
isolated locations topping 110 degrees on some afternoons. Proper
precautions must be taken for any extended time outdoors to avoid
heat related illness.

A cool front will provide some relief from the heat by the end of
the week, along with an increase in thunderstorm potential.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

An extended period of hot weather is expected this week. First
responders will likely see an increase in heat-related incidents.
Establishment of cooling stations may be needed in some
communities.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:08 AM CDTSpecial Weather StatementTSAOkfuskee37 min
Aug 9, 8:46 AM CDTSpecial Weather StatementTSAOkmulgee29 min
Aug 9, 8:47 AM CDTSpecial Weather StatementTSAOkfuskee28 min
Aug 9, 10:27 AM CDTSpecial Weather StatementTSAWagoner33 min
Aug 9, 2:14 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more30 hr

Nearby

Excessive Heat Warnings in Oklahoma, 2021Every excessive heat warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.